MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION COMET II; TRANSDUCER, PRESSURE, CATHETER TIP

BOSTON SCIENTIFIC CORPORATION COMET II; TRANSDUCER, PRESSURE, CATHETER TIP
Model Number 2404-01
Medical Device Problem Codes Difficult to Remove (1528); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/20/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that tip detachment occurred.The target lesion was located at the distal right coronary artery.A comet ii pressure guidewire was used.During procedure, there was no problem in delivering the comet ii guidewire down the distal right coronary artery.Physician then encountered resistance from the comet ii wire and would not exit the vessel.The comet ii wire was stuck at same position it was delivered.The physician continued to pull the wire to retrieve it; however, it could not be removed.The comet ii guidewire was pulled with more force and the distal part of the wire, the "radiopaque" portion, broke off in the vessel.The remaining part of the comet wire came out of the patient's body.The patient did not experience any adverse events and had been scheduled for a by-pass surgery because of triple vessel disease.Patient underwent successful coronary artery bypass grafting surgery, with no complications.The distal tip part of the comet wire was successfully removed from the right coronary artery during the by-pass procedure.
 
Additional Manufacturer Narrative
Updated e1: initial reporter details.Device evaluated by mfr: the complaint device was not received at the complaint investigation site (cis) for analysis.However, there was 4 photos in the complaint record (b)(4).All the photos were reviewed by the ah cis technician.One of the photos showed the packaging of the comet device and not the reported event.One showed the device coiled up in a biohazard bag but did not show the tip or any damage.Two other photos showed what appeared to be the distal end/tip of the wire inside the patient; however, there was not anything in the photo to confirm the reported event or any damage.Therefore, the photos were inconclusive.
 
Event or Problem Description
It was reported that tip detachment occurred.The target lesion was located in the right coronary artery.A comet ii guidewire was used.During procedure, there was no problem in delivering the comet ii wire down the distal right coronary artery.Physician then encountered resistance from the comet ii wire and would not exit the vessel.The comet ii wire was stuck at same position it was delivered.The physician continued to pull the wire to retrieve it, however, it would not be removed.The comet ii wire was pulled with more force and the distal part of the wire, the "radiopaque" portion, broke off in the vessel.The remaining part of the comet wire came out of the patient's body.The patient did not experience any adverse events and had been scheduled for by-pass surgery because of triple vessel disease.Patient underwent successful coronary artery bypass grafting surgery, with no complications.The distal part of the comet wire was successfully removed from the right coronary artery during by-pass procedure.It was further reported that the target lesion was located in the moderately calcified and mildly tortuous right coronary artery.Also, the catheter and guidewire were removed together was one unit.

Brand Name
COMET II
Common Device Name
TRANSDUCER, PRESSURE, CATHETER TIP
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key19082761
Report Number2124215-2024-21566
Device Sequence Number12819375
Product Code DXO
UDI-Device Identifier08714729960140
UDI-Public08714729960140
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/04/2025
Device Model Number2404-01
Device Catalogue Number2404-01
Device Lot Number0032355661
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/22/2024
Supplement Date Received by Manufacturer04/09/2024
Initial Report FDA Received Date04/10/2024
Supplement Report FDA Received Date05/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexFemale